Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2001, 1:48 PM EDT for Knox County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 25, 2001, 2:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:03 PM EDT | Thunderstorm Wind | Knoxville, TN | |
| Jun 25, 2:05 PM EDT | Thunderstorm Wind | Knoxville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS54 KMRX 251749
SVRMRX
TNC093-251815-
/NEW.KMRX.SV.W.0157.251748-251815/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
148 PM EDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN EAST TENNESSEE
* UNTIL 215 PM EDT
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LAKE FOREST...OR 8 MILES SOUTHEAST OF
KNOXVILLE...MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF BEARDEN AROUND 205 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
$$
LAT...LON 3589 8379 3602 8382 3587 8423 3581 8415
3587 8402 3585 8385What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:40 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 10:40 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EDT MON JUN 25 2001 UPPER LOW JUST TO OUR EAST. VORTICITY MAXES TRIGGERING SHOWERS IN NE ZONES AND CHEROKEE AND CLAY. CLOUDS WILL CONTINUE PUSHING INTO CWA THIS AFTERNOON AS UPPER LOW SHIFT WEST....WILL GO WITH INCREASING CLOUDS WHERE ITS NOT MOSTLY CLOUDY ALREADY. WITH CLOUDS...WILL UPDATE TO LOWER TEMPERATURES A BIT IN THE CENTRAL AND NORTH. POPS LOOK GOOD. WITH THE COLD UPPER LOW OVER THE AREA...COULD SEE ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...BUT THINK MOISTURE TOO LIMITED FOR WIDESPREAD ACTIVITY. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 64 min |
| Jun 25, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 52 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 61 min |
| Jun 25, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.